I had a double by-pass July 2009 . I started having chest pains within a month afterwards. Really more like a balloon being blown up in my chest, come to find out after months of looking for other issues, not heart related, and a vistit to the ER it was discovered one of the arteries had collasped and had to be stented. My problem now is I have very bad reaction to most medication, I can not take Plavics and was put on a new thiner called Effient. since on this medication I'm having trouble breathing and ache through my chest even down my arms. I was told I need to take the med for at least a year to help my body not reject the stent. Is there anything else I can use besided Plavics or Effient?
Those are the only medications which are effective at preventing restenosis of stents. How long have you been on effient? I know when I have a stent and put back onto plavix, I feel heavy chested for about six months but it then seems to wear off. If your Cardiologist is not too concerned about the side effects, I would try to put up with them and see if your body adjusts. The benefits of this medication are very important to your stent.
I found that in the end it was the aspirin causing my chest discomfort. It turned out to be gastric issues. My cardiologist took me off aspirin and has kept me on plavix for life to save the stents which are still open. His conclusion was that I needed one blood thinner, and the best for stents is obviously the plavix and so that one was chosen. After stopping the aspirin things settled down a lot.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.